MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G51595
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - product code: additional product codes: gbo, lje.H3 - device evaluated by mfg?: device not returned to manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter separated at the shaft.A pleural drain was placed in the patient's right pleural cavity on (b)(6) 2025 and remained in situ as of (b)(6) 2025 at 12:00 pm.Later that afternoon, the patient got up and experienced a fall, during which the drain snapped.The wound was observed later that evening, revealing that the drain had separated at the shaft, approximately 3¿4 cm from its "base".There was no detachment noted from the base.The broken catheter was discarded.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.It was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter separated at the shaft.A pleural drain was placed in the patient's right pleural cavity on (b)(6) 2025 and remained in situ as of (b)(6) 2025 at 12:00 pm.Later that afternoon, the patient got up and experienced a fall, during which the drain snapped.The wound was observed later that evening, revealing that the drain had separated at the shaft, approximately 3¿4 cm from its "base".There was no detachment noted from the base.The broken catheter was discarded.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu) for the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for the device lot and related subassembly lots found no relevant nonconformance that could have contributed to the reported.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the current instructions for use [ifu__multi2_rev1] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: precautions: patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of the dmr and the customer's description of the event, there is no indication that the device was manufactured out of specification.Additionally, based on the investigation findings, cook medical has concluded there is no evidence of nonconforming material in-house or in the field.Based on the information provided, no product returned, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible that the tubing separated when the patient experienced a fall.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22064344
Report Number1820334-2025-00578
Device Sequence Number15363336
Product Code FGE
UDI-Device Identifier00827002515956
UDI-Public(01)00827002515956(17)270604(10)16089146
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG51595
Device Catalogue NumberULT6.3-35-25-P-5S-CLDM-HC
Device Lot Number16089146
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown